Author Topic: Eyes feel gritty and eyelids are swollen...skin that surrounds it is very scaly  (Read 2635 times)

[Buddie]

Hi....my eyes are so gritty feeling. My eyelids are puffy and swollen...mainly my left eye. The skin around it and on top of eyelid is itchy and scaly....they burn and are blurry, fuzzy and bloodshot....I am 9 months off of Xanax....they have been blurry and fuzzy for the most part of withdrawal and also bloodshot...but this past month this dryness and the puffiness and itchy stuff has been going on is this normal? What can I do to relieve the pain. My eyes mainly left one feels so gritty and half open.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

I saw your reply on my post.  Not sure about that.   [...] had lots of eyes issues as a result of wd and she was on Xanax too so maybe she has some ideas.   Her blog is under buddie space.   Hope you feel better soon!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Hi [...],

You are probably experiencing some edema, especially when lying down.   Cold compresses may help a bit.  I was too afraid to try any type of med so I just let my eyes heal naturally.  They still get bloodshot, and my vision becomes blurry during a wave.  I had alot of skin peeling...still do....and I used cream on my face.  Sorry, there isn't much more to tell you except that all these symptoms should eventually go away.

[...]  xo
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Hello [...],

I see you are having a time of it with your eyes being dry, the eyelid being itchy, and swollen.

I have the dry eye symptom and my eye doctor first recommend eye drops. When that was not enough to help the dry eye. He recommended an over the counter ointment. He gave ma a sample to try first.

That has been helpful. I use it every night before bed and sometime again in the middle of the night.

I am so sad to hear you are struggling so much with this.

I hope other members with these issues will be able to lend some support and suggestions.

I wish you well,
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Hi [...]...thanks so very much for getting back with me...do you know the name of the over the counter eye ointment? It is mainly my left eye...so painful...feels like part of it is swollen shut...very dry and itchy....Thanks again...so nice to that there are so many caring people on this site...and I just met another one YOU!!!!!!!!!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Hi Melissa and Stoneycold....thanks for getting back with me. The weird thing is that I have been off Xanax for 9 months and this just started happening well towards the end of my eight month...I have had the blurry, fuzzy, bloodshot soar eyes all along but then wham this swollen, puffy, itchy stuff started happening just out of the blues. I just need to find some cream that hopefully works. I hope this is withdrawal and not an infection. Thanks again. Stoneycold you have been through sooo much my heart goes out to you...we all look up to you.....someday we will all heal...but in the mean while what a journey huh?????
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

[...],

I'm not telling you to assume the worst, but please do not assume this is benzo-related.  If it were just vision issues or dryness, that's one thing.  When you start mentioning puffy, swollen and itchy along with pain, that's where I become concerned.  You may have a minor infection related to the original symptoms (and rubbing your eyes).  This is your vision.  Don't play games with it.  

I'd say make an appointment with an eye doc. In the meantime, get some eye wash solution (you can either pour it directly in or use a cup that comes with it) to keep it clean and sterile. If you suspect pink eye, you can buy drops for that (and I've seen homeopathic, affordable versions in drops and cream).  Do you have scaly or itchy skin on other parts of your body?   You may be dehydrated.  Make sure you're drinking LOTs of water.  

Going to the eye doc isn't an option for some folks, so if nothing else, I would post your issue in the eye health section of Yahoo Answers (professionals, for some reason, hang out there and are happy to give general advice - I had an optometrist there happily explain stuff to me when my eye doc was talking in circles).  
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Thanks Kendra...I really appreciate your concern...they itch  mainly the left one and puffy. The eyelid is very itchy and dry ......flaky. Just feel gritty. I know that I have been rubbing and scratching a lot...do you think I irritated it by doing this. Feels so gritty. I don't think it is pink eye. If I don't see improvement I am going to go to the Doctors...thanks so much.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

You're welcome.  Emailed ya too.  

I'm having eye issues, also - mainly dryness and blurriness in my right eye.  Allergies make it much worse.  The optometrist saw nothing wrong.   A friend mentioned I should've seen an opthomologist and not an optometrist (doh!).  Now I have another appointment in two weeks with the opthamologist.  Eye doctors are backlogged out the wazoo.   Make the appointment NOW (more than likely they'll say they can see you in 2-3 weeks).   You can always cancel if it clears up closer to the appointment.

Your profile doesn't list a gender, but if you're female, trash any existing eye make up and anything else that comes in contact with your eyes.  I was having some crusty stuff a few months back but it went away after using the eye wash and switching mascaras and base.  I also only wash my face with (no tears) baby wash.  I still have the dryness (I'm using OTC moisture drops an allergist recommended since the script stuff is like $35 for a small bottle). 

Get better soon!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Thanks...I am a female....I wonder if it could be something with my make-up also. You are very helpful. I can tell you have a lot of compassion. God Bless!!! I will keep you informed. Hope things keep getting better for you everyday.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.